# SDR 97ZZZX3334

- Difficulty date: July 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N761FM
- Make and model: Cessna T210M
- Aircraft serial: 21062222
- Engine: Cont TSIO520R
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 643619
- Condition: Eroded
- Location: Nr 1
- Part time: 790 hours
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKEOFF, PILOT LOST ENGINE POWER AND CRASH LANDED SHORT OF RUNWAY.  POST-ACCIDENT INVESTIGATION REVEALED CYL NR 1 SHOWED SIGNS OF EXCESSIVE HEAT.  UPON REMOVAL OF CYL ASSY, THE PISTON WAS FOUND SEVERELY ERODED AROUND MUCH OF THE UPPER PERIMETER.  THIS EROSION COMPETELY DESTROYED A SIGNIFICANT PORTION OF THE TOP AND SECOND PISTON RING GROOVES. THE TOP OF THE PISTON AND THE COMBUSTION SIDE OF THE CYL HEAD SHOWED SIGNS OF SEVERE PITTING WHICH MAY HAVE BEEN CAUSED BY PISTON AND PISTON RING FRAGMENTS.  ADDITIONALLY, THE INTAKE VALVE WAS FOUND SEIZED IN THE OPEN POSITION.  THIS FAILURE MAY HAVE BEEN CAUSED BY DETONATION.  THE PISTON AND CYL WERE SENT TO THE MFG FOR FURTHER EVALUATION.
